Alert archive / Mississippi / Flash Flood Warnings in 2024
Flash Flood Warning 56, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 26, 2024, 3:57 PM CDT for Lincoln County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2024, 3:57 PM CDT (20:57 UTC)
- Expired
- Jul 26, 2024, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
745
WGUS54 KJAN 262057
FFWJAN
MSC085-262300-
/O.NEW.KJAN.FF.W.0056.240726T2057Z-240726T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
357 PM CDT Fri Jul 26 2024
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northwestern Lincoln County in south central Mississippi...
* Until 600 PM CDT.
* At 357 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Brookhaven, Vaughn, Loyd Star and West Lincoln.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3155 9063 3160 9063 3164 9059 3166 9057
3166 9054 3163 9044 3145 9059
FLASH FLOOD...RADAR INDICATED
$$
GRGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:00 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 26, 3:00 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Jackson MS 300 PM CDT Fri Jul 26 2024 ...New DISCUSSION... .DISCUSSION... Issued at 300 PM CDT Fri Jul 26 2024 Tonight and Saturday: Persistent showers and isolated thunderstorm will continue through tonight and Saturday. The trough axis is expected to remain off to the west of the ArkLaMiss, keeping rainfall/rain chances in the area with overnight lows in the lower 70s. Patchy fog may be possible overnight and early morning hours. For Saturday, the trough axis will gradually push towards the northwest; however southwestern flow will continue to push gulf moisture into the region. Showers and isolated thunderstorm chances will remain across the area. Although rainfall chances will continue, flash flooding risk will decrease throughout the day. Afternoon highs will be in the mid/upper 80s to near 90 degrees. /SW/ Tomorrow night through late next week (Saturday night-next Thursday)... Late weekend (Sunday): The previous longwave pattern that has plagued the area for the last week will finally be losing the grip across the region. The longstanding Rex block pattern will finally break down, with the subtropical ridge across the western Atlantic finally shifting westward & ridge axis across the northeast states breaking down. The shortwave trough to our west will be migrating around the periphery of the ridge across the northern Gulf Coast. This will bring a gradual decrease into the following week from more scattered to numerous showers & storms. With high PWs & light flow, some locally heavy downpours can't be ruled out into Sunday. Highs will begin to moderate into late weekend, with some patchy fog possible in the morning due to lingering high boundary layer moisture. Highs will be still remain less seasonable, in the upper 80s northwest of the Natchez Trace to low 90s to the southeast. Next week: As the pattern finally breaks down, the ridge over the west will build to the southeast. This will gradually amplify into late week, nearly 595-597DM across the ArkLaTex. With drier air filtering in from the northwest, rain & storm chances will become more diurnal & shift southeast through the week, mainly becoming confined southeast of the Natchez Trace corridor by mid-late week. Highs will begin to heat up into the low-mid 90s by late week. Combined with increasing low-level flow & sufficient recent rains, this will aid in low-level moisture being elevated into late week. Heat indices & heat stress will increase, with graphics being needed as confidence narrows down. It could begin as late weekend but likely into mid-late week after Tuesday, where heat related HWO graphics & heat headlines will likely be needed. Holding off now but will likely be needed in future forecast packages. /DC/ && .AVIATION... (18Z TAFS) Issued at 141 PM CDT Fri Jul 26 2024 Scattered -RA/RA along with possible afternoon/early evening VCTS is expected to prevail across TAF sites. Best chances for VCTS are near HWY 49/westward and I-20/southward around 20Z Friday. Patchy fog will be possible after 04Z Saturday, resulting in possible MVFR/IFR flight categories towards the end of the period. /SW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 89 74 90 / 60 80 30 70 Meridian 72 91 73 92 / 50 80 30 80 Vicksburg 71 87 73 87 / 60 70 30 70 Hattiesburg 73 90 74 92 / 40 90 10 80 Natchez 71 87 73 88 / 60 70 20 70 Greenville 71 86 72 87 / 60 70 50 60 Greenwood 71 88 73 87 / 50 70 50 70 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && SW/DC/SW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:46 PM CDT | Flash Flood Warning | JAN | Copiah, Hinds | 119 min |
Nearby
Flash Flood Warnings in Mississippi, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.